Posted by lissy on January 12, 2001, at 8:24:05
In reply to Re: What Is It With SSRI's And WEIGHT GAIN???, posted by Joy on January 12, 2001, at 7:46:19
> Let's be honest and not politically
Yes I agree that is nice that there is a book out there to try to help people deal w/ their weight gain but that completely sidesteps the issue that the weight gain should not have happened in the first place and that the drug companies should be held accountable for their lies. Also, even if we are happy w/ourselves being fat it skirts the issue that it will screw up our health and also shorten our lives. I have gained a total of 75 pounds between being on paxil and effexor and have been off a.ds for a month now and dieted and exercised constantly and my weight has'nt budged no book is going to make me feel better about that. And I am sick of the drug companies claiming weight loss on all these a.ds but they know if they were to disclose the truth people would'nt touch the damn things. And I don't mean to spout off but has anyone noticed a correlation that we keep hearing americans are fatter than ever when there is more people on antidepressants than ever?? I am also so sick of all the doctors and pharmacists that i complain to about the weight gain from a.ds act like I am crazy and tell me that is not possible they are known for weight loss. I think the drug companies put that so people will be eager to try them. Sorry to sound so paranoid and angry but no book is going to bring back my husband wanting to have sex w/ me cuz he is not turned on by fat and other kid's making fun of my kids because their mom is huge now. I was fine w/weight before antidepressants and i am so sick of being told that my appetite must have just gotten better because I must be happier. Bull----!! I had a normal appetite even when I was depressed. If anyone has any ideas of what I can do to help speed up my metabolism w/ my dieting and exercising let me know and I get my thyroid checked every 3 months and am on the correct dosage so my hypothyroidism can't be it since i have been on thyroid meds longer than before the a.ds so my weight gain started w/the a.ds not from low thyroid. Again I apologize for bending everyone's ear too long and probably giving out too much information but I have had it w/all the deception about a.ds!!!